In December, my mother started full brain radiation. She completed her radiation the end of January. She ended up losing all of her hair. It's been almost 7 weeks since her last radiation treatment. Her hair still hasn't grown back and she complains everyday about her head being sore. Her scalp looks so dry. Almost like cradle cap. Is this normal??
Radiotherapy can cause changes in the scalp of the patient after receiving full brain irradiation. Most of the time, a dark discoloration on the scalp is noticeable. There may be dryness also, associated with itchiness, flaking, and feeling of a "tight scalp". Sometimes, secondary infection develops when there are excoriations in the scalp.
I would suggest you put moisturizing cream on your mother's scalp. It would also be appropriate if you can bring her back to her radiation oncologist for further evaluation.
Thank you, as always, for your replies. I had called her radiation oncologist right after I posted. And sure enough they want to see her this Friday. She goes for a PETscan today so they will have her results by then. Two things I had failed to mention in my post was that she was also complaining about periodic headaches and the last time I had put lotion on her head she complained that the lotion was very cold and it had hurt her. I didn't do anything out of the norm with the lotion. I thought that the cold sensation bothering her was wierd. Anyway...I will keep you posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.